The recommended treatment for trichomoniasis is
Question 22 A school nurse has been teaching high school students about the risks associated with marijuana use. However, the nurse has been met with considerable skepticism on the part of students, most of whom believe that marijuana is a benign drug. Which of the following teaching points should the nurse provide?
A) “Most people don’t know that marijuana can be just as addictive as heroin or cocaine over time.”
B) “Marijuana can easily interact with other drugs and cause potentially fatal reactions.”
C) “Every year, thousands of Americans end up in emergency departments with marijuana overdoses.”
D) “Smoking marijuana is just as bad, or worse, for your lungs as smoking cigarettes.”
Question 23 A nurse is going to administer medication to an infant using a medicine dropper. The best method is to open the child’s mouth by gently squeezing the cheeks and placing the drops
A) at the back of the mouth.
B) in the buccal pouch.
C) under the tongue.
D) on top of the tongue.
Question 24 A nurse is obtaining baseline physical data from a 7-year-old patient who is to be started on dextroamphetamine for ADHD. After obtaining vital signs, height, and weight, the nurse will prepare the patient for an
A) electrocardiogram (ECG).
B) electromyelogram (EMG).
C) electroencephalogram (EEG).
D) electrophysiologic study (EPS).
Question 25 A 10-year-old boy is taking dextroamphetamine (Dexedrine) daily for ADHD. At each clinic visit, the nurse’s priority assessment would be
A) height and weight.
C) body temperature.
D) blood pressure.
Question 26 A 7-year-old child has been taking tetracycline for a bacterial infection. The nurse will be sure to inform the parents that this drug could cause
A) orange-tinged urine.
B) staining of permanent teeth.
C) sleep deprivation.
D) deep muscle pain.
Question 27 A nurse is administering drugs to a 10-year-old child who has multiple health problems.The child is underweight and is on a special diet. Which of the following will the nurse consider when planning for the best absorption of the prescribed drugs? (Select all that apply.)
C) Disease process
E) Route of administration
Question 28 The clinical nurse educator who oversees the emergency department in a children’s hospital has launched an awareness program aimed at reducing drug errors. What measure addresses the most common cause of incorrect doses in the care of infants and children?
A) Having nurses check their math calculations with a colleague before administering a drug.
B) Ensuring that a full assessment takes place no more than 30 minutes before giving a drug.
C) Recording drug administration in both the nurse’s notes and the medication administration record (MAR)
D) Avoiding intravenous administration of drugs whenever possible.
Question 29 A 15-year-old boy has been diagnosed with bone cancer after several months of fatigue and pain. What question should the nurse include in an assessment when trying to minimize the potential for adverse drug reactions?
A) “Do you ever use alcohol or drugs?”
B) “How much do you weigh?”
C) “On a scale of zero to ten, what level of pain is acceptable to you?”
D) “Did Tylenol or other over-the-counter pain remedies ever relieve your pain?”
Question 30 A 35-year-old woman is on a weight-loss program and is to begin taking sibutramine (Meridia). After baseline physical data are obtained, the nurse will assess the patient’s childbearing potential. The nurse will inform the patient that during sibutramine therapy she should
A) abstain from sex.
B) obtain a pap smear .
C) use adequate contraception.
D) take a pregnancy test every month.
Question 31 A 16-year-old boy is prescribed cromolyn sodium nasal spray to treat a nasal allergy. To maximize the therapeutic effects of the drug, which of the following will the nurse include in instructions to the patient?
A) Take the drug on a full stomach
B) Avoid high noise levels
C) Take the drug for one full week before coming in contact with allergens
D) Drink plenty of fluids.
A) trichomoniasis is an incurable disease.
B) trichomoniasis discharge is typically thin and clear.
C) asymptomatic women are diagnosed with trichomoniasis by a routine pap smear.
D) it is unusual to have an odor with trichomoniasis
Question 33 A 2-year-old child is diagnosed with a minor ailment and is to be administered medications at home for 2 weeks. The child lives with his mother, grandmother, and four other children between the ages of 14 months and 7 years. The home health nurse is asked to assess the home environment to determine if it is appropriate for the child to take his medication at home. Which of the following will have the greatest impact on the nurse’s assessment?
A) The mother and grandmother’s understanding about the drugs
B) How clean the house is
C) The health status of the other children
D) Where the medications will be stored
Question 34 A nurse is having difficulty administering a bitter drug to a 5-year-old child. The nurse should
A) have the parent gently force the child’s mouth open.
B) give the drug in a pill form.
C) involve the child in a play therapy session, and then tell the child that the medicine is candy.
D) offer the child a flavored ice chip or ice pop prior to administering the drug.
Question 35 A 22-year-old woman has given birth to an infant who exhibits the signs and symptoms of maternal cocaine use during pregnancy.These signs and symptoms are a result of what pathophysiological effect of opioid use during pregnancy?
A) Changes in blood chemistry as a result of nephrotoxicity and hepatotoxicity
B) Impaired maternal nutrition as a result of drug use
C) Vasoconstriction leading to reduced placental blood flow
D) Hypoxia as a result of a prolonged second stage of labor
Question 36 A preterm neonate received caffeine for the treatment of apnea. The nurse should monitor the neonate for which of the following?
A) Bloody stools
Question 37 A 30-year-old man with a BMI of 59 has recently been diagnosed with type 2 diabetes mellitus. In light of the man’s lack of success with weight loss programs in the past, his care provider has prescribed sibutramine (Meridia). What instructions should the nurse consequently provide to this patient?
A) “Take this drug once each day on an empty stomach.”
B) “It’s best to take a dose of sibutramine after each meal.”
C) “This drug will help you to lose weight without having to exercise or change your normal diet.”
D) “Take a dose when you feel like you are tempted to binge on food.”
Question 38 A nurse practitioner orders a single dose of 2 g Metronidazole orally. How many milligrams will the patient receive in one dose?
A) 1000 mg
B) 2000 mg
C) 3000 mg
D) 4000 mg
Question 39 A nurse is explaining to the parents of a 6-year-old child suffering from angina why nitroglycerin patches for chest pain would not be appropriate. Which of the following will the nurse include in an explanation?
A) A child has an erratic blood flow from an immature peripheral circulation, which increases drug absorption, causing an increase in adverse effects.
B) A child’s gastric pH is decreased, causing less of the drug to be absorbed from the subcutaneous skin, therefore producing more adverse effects.
C) A child has a greater body surface area, creating greater permeability resulting in an increase in absorption of topical agents, which may result in more adverse effects.
D) A child has a smaller body surface area, resulting in an increase in topical absorption, which can cause more adverse effects.
Question 40 An immunocompromised 7-year-old child was recently discharged home with a peripherally-inserted central line (PIC line) for home antibiotic therapy. He has now been brought to the emergency department by his mother and father with signs and symptoms of line sepsis.Upon questioning, the mother states that she has been removing the PIC dressing daily and washing the site with warm water and a cloth. What nursing diagnosis is most appropriate in this situation?
A) Caregiver Role Strain
B) Ineffective Family Therapeutic Regimen Management
C) Delayed Growth and Development
D) Knowledge Deficit